Many women after being vaccinated against coronavirus face changes in the menstrual cycle. There is no official information about this yet, but Dr. Keith Clancy from the University of Illinois Urbana-Champaign wrote about it on Twitter. According to her, her colleague complained about changes in the pattern of menstruation after vaccination, and soon after that, Dr. Clancy also faced such changes. Moreover, dozens of women, in response to her post, wrote that their periods really became more difficult after vaccination.
Interestingly, many women face such issues, regardless of which vaccine they were vaccinated – from Pfizer / BioNTech, Moderna, AstraZeneca or Johnson & Johnson.
Clancy is now collecting data to better understand the relationship between vaccination and menstruation.
Experts express a wide variety of opinions about the impact of vaccination on the menstrual cycle. Some try to explain the possible connection, others argue that the vaccine is unlikely to affect the menstrual cycle directly.
One way or another, doctors advise women who notice changes in their menstrual cycle after vaccination not to panic. It is possible that the changes are not related to vaccination, but to other factors. However, if the bleeding does not stop, it is recommended to see a doctor, as, for whatever reason, an examination may be necessary in such a situation.